MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number REACT-71
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the react catheter was kinked and resistance was felt during withdrawal.The patient was undergoing treatment for a plaque in the proximal section of the right carotid artery.It was noted the patient's vessel tortuosity was moderate.There was no calcification.There was chronic total occlusion.The patient was admitted to the emergency hospital with left limb immobility and diagnosed with acute cerebral infarction.It was reported that a balloon guide catheter was used for proximal support, and a non-medtronic guidewire and microcatheter were then used to advance through the lesion and reach the distal lesion.The microcatheter reached beyond the petrous vallecula of the internal carotid artery.Manual angiography confirmed that the microguidewire and microcatheter were in the true lumen and that distal blood flow was unobstructed.It was suspected that the patient's limb immobility was caused by a proximal origin occlusion, and recanalization of the origin vessel was planned.The guidewire was removed and exchanged with another guidewire, and a 5 embolic protection device was planned for distal protection.After removing the embolic protection device from the ring dispenser and fully hydrating, it went along the guidewire towards the embolic protection device.While advancing towards the embolic protection device, some resistance was felt, but the embolic protection device was successfully reached approximately 5 cm distal to the lesion and opened smoothly.The react-71 catheter was then used to aspirate the proximal stent.Aspiration revealed significant improvement within the stent, with blood flow restored.The aspiration catheter was then removed, and the embolic protection device was retrieved.The embolic protection device sheath went to the distal end of the stent and successfully retracted into the sheath.While withdrawing the embolic protection device from the stent into the subclavian artery, significant resistance was encountered and the embolic protection device and sheath remained in a semicircular shape.The surgeon then repeated the procedure, retracting the umbrella and sheath again.After repeated attempts, the embolic protection device and sheath still remained difficult to withdraw.The surgeon then used the aspiration catheter, the embolic protection device and sheath, retracting back into the aspiration catheter, and successfully retrieved the embolic protection device.Careful observation revealed deformation and significant kinking of embolic protection device guidewire.After 10 minutes of observation, the stent stenosis worsened again, prompting the surgeon to prepare for balloon dilatation of the stent.However, due to problems with the embolic protection device retraction, the surgeon replaced the embolic protection device with another of the same model, and the procedure proceeded smoothly.The guide wire was kinked about 10 cm away from the embolic protection device.The catheter was not gripped at the distal tip.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a 300 transend guidewire, ashi guidewire, and a 200 guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the event was caused by the guidewire of the embolic protection device being deformed, which prevented proper withdrawal.The resistance was encountered during both delivery and retrieval.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
D4: lot number updated.2.6: coding updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23144753
Report Number2029214-2025-02083
Device Sequence Number8888462
Product Code QJP
UDI-Device Identifier00847536044197
UDI-Public(01)00847536044197(17)251020(10)B649630
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2025
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberB649630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer09/27/2025
10/29/2025
Initial Report FDA Received Date09/25/2025
Supplement Report FDA Received Date10/25/2025
11/25/2025
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale